MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A

INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A
Catalog Number DURS2291
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 1 of 6 for duragen (durs2291) and is linked to mfg report numbers: 3006697299-2025-00004, 3006697299-2025-00005, 3006697299-2025-00006, 3004608878-2025-00010, 3006697299-2025-00009.A facility reported that during craniotomy cases they have been seeing post-operative infections ¿curtibacterium acnes bacteria¿ all involving the same doctor after using cusa devices and duragen.The integra account manager (iam) asked if they had been looking at their devices since he observed that they were not cleaning the mayfield equipment properly.As a result, the iam provided both the mayfield and cusa cleaning instructions to the facility.The customer is not sure which device may be causing the infections but are also using other manufacturer¿s products and have contacted them as well.During preoperative support for another case, the iam did observe that the opened cusa tray on the sterile field had a previously used tip still attached to the cusa 23k handpiece, and there was a previously used disposable wrench also in the tray.The surgical team had to break down the sterile field and sent all the items back to spd.The facility is primarily concerned with ensuring the cusa is being handled and cleaned properly and consistently, and the iam has arranged to provide retraining to the staff on all involved products used during the cases.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Additional information has been received indicating the following: do you know where on patient¿s body the infection occurred (site of infection)? i do not know that formally, but it¿s been stated in conversations between staff and surgeon that it was within the surgical site (head/brain).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Duragen suturable dural regeneration template (durs1391)) was not returned for evaluation; however, investigation of retained samples was performed as follows: device history record (dhr) review - the dhr was reviewed, and no anomalies were found during the manufacturing and packaging process that could be related to the reported condition.Failure analysis - one (1) unit was visually inspected.Dispenser box and tray are in good condition, both trays (outer and inner) sealing area are complete, no sponge defect was observed, and product labeling information was correct including expiration date.No defects in overall were observed.Medical assessment - a medical assessment was performed to evaluate the possible relation between the reported event and product use.The assessment concludes the following: ¿based on the complaint information received to date, evidence does not suggest a causal relationship to duragen but to other factors primarily, as reported and observed by the integra sales representative, of equipment not being cleaned properly by the facility personnel (i.E., cleaning of mayfield equipment in the scrub sink, wiped with wipes, and not being sent to the sterile processing department; prior to start of procedure, ¿cusa tray opened on the sterile field had a previously used tip still attached to the 23k handpiece, and there was a previously used disposable wrench also in the tray¿).Also, non-integra devices cannot be ruled out as causal.It is noteworthy that the customer reported seeing post-op infection during craniotomy procedures involving the same physician with the same type of infection in all cases.During a conversation between the integra sales representative and the neurosurgeon, the neurosurgeon confirmed two recent infection cases, both with commensal curtibacterium acnes.Curtibacterium acnes is a common pathogen that is found on skin, hair follicles, and sebaceous glands, which can stay in the dermal layer in spite of standard surgical skin preparation.It has been increasingly recognized as a cause of surgical site infections (ssi)2.According to literature, the incidence of surgical site infections after craniotomy (ssi-cran) ranges from 2.2 to 19.8%.¿ root cause - based on the available information, the satisfactory retain sample results, and the conclusion of the medical assessment, the evidence does not suggest that the duragen suturable product was causal to the reported event but to other factors primarily, (i.E., equipment not being cleaned properly as reported and observed by the integra sales representative).Additionally, infection is a known possible complication with any neurosurgical procedure.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21283438
Report Number1121308-2025-00001
Device Sequence Number18088207
Product Code GXQ
UDI-Device Identifier10381780023500
UDI-Public10381780023500
Combination Product (Y/N)N
PMA/510(K) Number
K043427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberDURS2291
Device Lot Number7212759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/24/2025
03/05/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/20/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C7300 CUSA CLARITY TUBING SET; C7418S CUSA CLARITY TIP; C7523X CUSA CLARITY NOSECONE; C7601 CUSA CLARITY WRENCH; UNKNOWN MAYFIELD SKULL CLAMP
Outcome Attributed to Adverse Event Other;
Patient SexUnknown